Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 33, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 25, 2010, 12:05 PM EDT for Dixie County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2010, 12:05 PM EDT (16:05 UTC)
- Expired
- Apr 25, 2010, 12:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Dixie County, FL
The radar
The Tallahassee radar (KTLH), 143 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 16.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 9:45 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 25, 9:45 AM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EDT SUN APR 25 2010
.DISCUSSION...11 UTC SURFACE ANALYSIS SHOWS THE 985 MB LOW CENTERED
JUST NORTH OF SAINT LOUIS. THE SURFACE COLD FRONT WAS LOCATED ACROSS
WESTERN ALABAMA AND INTO THE CUMBERLAND PLATEAU OF MIDDLE TENNESSEE.
LOW 70S DEWPOINTS CONTINUE TO MOVE INTO THE EASTERN HALF OF THE
REGION WELL AHEAD OF THE COLD FRONT.
12 UTC UPPER AIR DATA ACROSS THE CONUS SHOWS THE LARGE UPPER LOW
ACROSS WESTERN ILLINOIS. VAPOR IMAGERY IS SHOWING A LARGE PUNCH OF
DRIER AIR MOVING ACROSS THE SOUTHEAST AND INTO THE CAROLINAS. THE
KTAE 12Z SOUNDING SHOWS A VERY MOIST PROFILE (LAUNCHED IN PROXIMITY
TO SOME STORMS) THROUGHOUT THE TROPOSPHERE. MUCH OF THE INSTABILITY
APPEARS BASED AROUND 800MB. SURFACE BASED INSTABILITY IS QUITE
LIMITED ON THIS SOUNDING AND AS SUCH...STORMS ACROSS THE REGION HAVE
HAD DIFFICULTY STRENGTHENING THIS MORNING. OVERALL 0-6KM SHEAR
REMAINS FAVORABLE FOR SEVERE STORMS...IF STORMS CAN BECOME MORE
SURFACE-BASED.
RADAR DATA SHOWS THE BACK EDGE OF THE STORMS CROSSING INTO THE
FLORIDA BIG BEND AND PARTS OF SOUTH CENTRAL GEORGIA THIS MORNING.
INDIVIDUAL STORM CELL MOVEMENT APPEARS TO BE NORTHEAST AROUND 45
MPH. BECAUSE OF THE FAST MOVEMENT...WIDESPREAD FLOODING IS NOT
ANTICIPATED. HOWEVER...RAINFALL RATES WITH THESE STORMS ARE
HIGH...APPROACHING 2 INCHES PER HOUR...THUS SOME BRIEF FLOOD
PROBLEMS IN SLOW DRAINING URBAN AREAS IS POSSIBLE WITH THE STRONGEST
STORMS.
CURRENT FORECAST HANDLES THE ONGOING COVERAGE OF STORMS WELL. WILL
MAKE A FEW MINOR ADJUSTMENTS AROUND 10 AM TO MATCH LATEST RADAR
TRENDS.
&&
.AVIATION...+RA AND TSRA ARE SLOWLY MOVING NORTHEAST...AND
ATTM...STORMS HAVE COMPLETELY EXITED DHN...PFN...AND ABY. STORMS
SHOULD BE MOVING OUT OF THE TLH TERMINAL IN THE NEXT HOUR...WHILE
VLD SHOULD FINALLY BE CLEARED BY 16Z. CIGS AND VIS ARE CURRENTLY IN
THE MVFR RANGE...IFR CIGS IN STRONGER STORMS...AND SHOULD BEGIN TO
LIFT RAPIDLY TO VFR RANGE AS THIS SYSTEM EXITS TO THE EAST THIS
AFTERNOON. HOWEVER... WINDS WILL CONTINUE TO BE GUSTY AT ALL
TERMINALS UNTIL THE EARLY EVENING HOURS.
&&
.MARINE...WINDS BEHIND THE AREA OF SHOWERS AND STORMS HAS DROPPED
JUST BELOW ADVISORY CRITERIA OUT OF THE SOUTHWEST. ALONG AND AHEAD
OF THE LINE OF STORMS...WINDS ARE AT SCA LEVELS OVER THE WATERS OF
APALACHEE BAY. WILL DISCONTINUE THE SCA WEST OF APALACHICOLA AND
EXPAND THE SCA AREA TO INCLUDE ALL OF APALACHEE BAY THROUGH 18Z.
THIS SEEMS TO BE IN LINE WITH THE LATEST WRF GUIDANCE.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 2 PM EDT FROM APALACHICOLA TO THE
SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES.
&&
GODSEY/CAMP/MBARRY/WATSONHazardous weather outlook, Apr 25, 3:40 AM EDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 340 AM EDT SUN APR 25 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-260745- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 340 AM EDT SUN APR 25 2010 /240 AM CDT SUN APR 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...TORNADO WATCH 101 IN EFFECT UNTIL 7 AM EDT SUNDAY FOR SE ALA ...SW GA...S/CNTRL GA...THE FL PANHANDLE AND THE WESTERNMOST FL BIG BEND... .DAY ONE...TODAY AND TONIGHT THE THREAT OF SEVERE WEATHER WILL CONTINUE INTO THE MORNING HOURS WITH STRAIGHT LINE DAMAGING WINDS THE GREATEST THREAT...ALTHOUGH A TORNADO CAN NOT BE DISCOUNTED. THE FOCUS OF THIS SEVERE WEATHER REMAINS OVER SE ALA...ADJACENT SW GA AND THE FLORIDA PANHANDLE. AN UPPER LEVEL TROUGH AND LOW WILL MOVE ACROSS THE MID SOUTH OVERNIGHT DRAGGING A COLD FRONT SOUTHEAST. THIS FRONT WILL MOVE ACROSS THE LOCAL AREA TODAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF THIS FRONT AND SOME WILL HAVE THE POTENTIAL TO BECOME SEVERE THROUGH THIS MORNING. SEE MIAAFDTAE (FORECAST DISCUSSION) FOR MORE DETAILS. PRECIPITATION WILL END FROM WEST TO WEAST LATER TODAY. WINDS AND SEAS HAVE INCREASED TO ADVISORY LEVELS OVER MOST OF THE THE COASTAL WATERS AND WILL REMAIN SO INTO THIS AFTERNOON. DUE TO THE HIGH SURF...THE RIP CURRENT RISK ALONG THE COASTS OF THE FLORIDA PANHANDLE AND WESTERN BIG BEND REMAINS AT A HIGH RISK TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURFAY... THE REMAINDER OF THE FORECAST PERIOD IS SHAPING UP TO BE GENERALLY QUIET AND SEASONABLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, Apr 25, 6:14 AM EDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 614 AM EDT SUN APR 25 2010 FLZ017-018-251045- INLAND JEFFERSON-LEON- 614 AM EDT SUN APR 25 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR JEFFERSON AND LEON COUNTIES... * UNTIL 645 AM EDT AT 609 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF TALLAHASSEE...MOVING NORTHEAST AT 55 MPH. PEOPLE IN LEON AND NORTHWESTERN JEFFERSON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Special weather statement, Apr 25, 7:08 AM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 708 AM EDT SUN APR 25 2010 FLZ014-015-026-115-251130- COASTAL FRANKLIN-INLAND FRANKLIN-INLAND GULF-LIBERTY- 708 AM EDT SUN APR 25 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN...GULF AND LIBERTY COUNTIES... * UNTIL 730 AM EDT/630 AM CDT/ AT 705 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF APALACHICOLA...MOVING EAST AT 55 MPH. PEOPLE IN CENTRAL FRANKLIN...SOUTHEASTERN GULF AND SOUTHEASTERN LIBERTY COUNTIES...INCLUDING THE CITY OF CARRABELLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Special weather statement, Apr 25, 7:28 AM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 728 AM EDT SUN APR 25 2010 FLZ015-026-027-115-127-251230- COASTAL FRANKLIN-COASTAL WAKULLA-INLAND FRANKLIN-INLAND WAKULLA-LIBERTY- 728 AM EDT SUN APR 25 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN...LIBERTY AND WAKULLA COUNTIES... * UNTIL 830 AM EDT/730 AM CDT/ AT 722 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF APALACHICOLA...MOVING EAST AT 45 MPH. THIS STORM WILL BE NEAR... CARRABELLE BY 735 AM EDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Special weather statement, Apr 25, 11:43 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1143 AM EDT SUN APR 25 2010 FLZ034-134-251630- COASTAL DIXIE-INLAND DIXIE- 1143 AM EDT SUN APR 25 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DIXIE COUNTY... * UNTIL 1230 PM EDT AT 1042 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTH OF STEINHATCHEE...MOVING EAST AT 55 MPH. THIS STORM WILL BE NEAR... 4 MILES SOUTH OF CROSS CITY BY 1205 PM EDT. PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:22 AM EDT | Areal Flood Advisory | TAE | Bay | 53 min |
| Apr 25, 4:29 AM EDT | Special Marine Warning | TAE | 61 min | |
| Apr 25, 5:28 AM EDT | Special Marine Warning | TAE | 47 min | |
| Apr 25, 9:47 AM EDT | Special Marine Warning | TAE | 43 min | |
| Apr 25, 11:00 AM EDT | Special Marine Warning | TAE | 60 min | |
| Apr 25, 12:22 PM EDT | Special Marine Warning | TAE | 53 min | |
| Apr 25, 2:52 PM EDT | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Gadsden, Holmes, Jackson and 8 more | 28 hr |
| Apr 25, 4:47 PM EDT | Special Marine Warning | TAE | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.